# SDR CA981014010

- Difficulty date: October 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31T
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 6122 · Propeller Governor
- Part: Governor
- Part number: 8210003R
- Condition: Malfunctioned
- Location: Nr 2 Prop
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CLIMB, NR 2 PROPELLER SPEED WOULD FLUCTUATE BETWEEN 2000-1800 RPM AND OCCASIONALLY AS LOW AS 1200 RPM.  ENG POWER REDUCED TO MAINTAIN TORQUE LIMIT.  CONTROL INPUT TO INCREASE PROP SPEED WAS INEFFECTIVE, BUT PROP SPEED COULD BE FURTHER REDUCED OR FEATHERED ON COMMAND.  AIRCRAFT RETURNED TO POINT OF DEPARTURE.  SNAG COULD BE DUPLICATED ON GROUND RUN AND IT WAS DETERMINED THAT NORMAL PROP CONTROL WAS RETURNED WHEN ELEC POWER WAS REMOVED FROM THE GOV PITCH LOCK SOLENOID.  PROP RIGGING, ELECTRICAL WIRING AND SWITCHES WERE CHECKED AND WERE WITHIN LIMITS.  PROP GOVERNOR REPLACED AND RIGGED IAW WITH MAINTENANCE MANUAL.   GROUND RUNS WERE CARRIED OUT SERVICEABLE AND AIRCRAFT WAS RETURNED TO SERVICE.
